Hail, Cheyenne
- When
- April 30, 3:05 PM MST to 3:10 PM MST
- Where
- Cheyenne County, Lorenzo
- Measured
- 0.75 in hail
- Reported by
- GENERAL PUBLIC
- Coordinates
- 41.050, -103.050
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cheyenne, WY wrote its last area forecast discussion before the first event at Apr 30, 1:25 PM MST, 1 hour 40 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHEYENNE WY 225 PM MDT WED APR 30 2003 SHORT TERM...THUNDERSTORM INTENSITY IS MAIN CONCERN THIS EVENING...WITH SHORT TERM CONCERN EVOLVING INTO CHANCES FOR PRECIP OVERNIGHT AND THURSDAY. THUNDERSTORMS HAVE FIRED UP OVER SOUTHEAST WYOMING AHEAD OF SHORT WAVE TROF OVER NORTHERN COLORADO. THE STORMS HAVE BEEN ALONG AND IMMEDIATELY NORTH OF A SURFACE BOUNDARY. THAT BOUNDARY HAS SEPERATED LOW OVERCAST OVER THE NEBRASKA FROM AREAS IN COLORADO THAT GOT DECENT AMOUNT OF SUNSHINE THIS MORNING...RESULTING IN A FAIRLY PRONOUNCED THERMAL GRADIENT. THINK THINGS WILL SETTLE BACK DURING THE EVENING...BUT RISK OF HAIL WILL PERSIST IN THE SOUTHEAST CORNER OF WY AND THE SOUTHWEST CORNER OF THE NEBRASKA PANHANDLE UNTIL THEN. HAVE REPORT OF PRECIP FALLING AS SNOW WITH SOME ACCUMULATION JUST NORTH OF CHEYENNE IN WAKE OF THUNDERSTORM...THINK IT WILL BE SHORT LIVED PHENOMENA AND DO NOT PLAN TO COVER IN FORECAST. AFTER THAT...UPPER DIFFLUENCE ASSOCIATED WITH APPROACH OF UPPER LOW WILL HELP KEEP CLOUD COVER AND GOOD CHANCE OF PRECIP GOING OVERNIGHT. DID NOT STRAY TOO FAR FROM PACKAGE LAST NIGHT...BUT DID LOWER CHANCES A BIT IN THE SOUTHERN PART OF FORECAST AREA. LEFT SNOW ACCUMULATIONS IN THE MOUNTAINS OVERNIGHT. LONG TERM...BROAD SOUTHWEST FLOW ACROSS THE AREA FRI-SAT AS UPPER FLOW BACKS IN ADVANCE OF STRONG SYSTEM PUSHING INTO CALIFORNIA. HARD TO PINPOINT S/WV FEATURES IN THIS TYPE OF PATTERN...BUT COMBO OF 700MB THETA-E RIDGE AXIS NOSING INTO THE AREA AND LI/S OF ZERO TO -2 SHOULD RESULT IN AFTERNOON SHOWERS/THUNDERSTORMS ONCE AGAIN. PRECIPITATION CHANCES INCREASE SAT NITE/SUNDAY AS 500MB LOW CUTS OFF OVER SRN NEB AND FA SITS IN THE LFQ OF 130KT H2 JET AXIS. GFS MIGHT BE A LITTLE FAST IN CUTTING OFF THIS FEATURE...AND WILL TREND FORECAST TOWARD THE SLIGHTLY SLOWER AND FLATTER ECMWF. ENOUGH COLD AIR DRAWN IN ON THE BACKSIDE OF THE LOW TO CHANGE RAIN TO SNOW ABOVE 6000 FEET /COULD BE SEVERAL INCHES IN THE MOUNTAINS/. MAIN UPPER SYSTEM PULLS EAST INTO THE PLAINS MON-TUE...BUT WEAKER ENERGY CONTINUES TO DROP INTO THE BASE OF BROAD TROF OVER THE CENTRAL ROCKIES. WITH FORECAST AREA SITTING IN CYCLONIC FLOW AND S/WV FEATURES CONTINUING TO ROTATE INTO THE AREA...WILL KEEP SHOWERS IN THE FORECAST /SNOW SHOWERS IN THE MOUNTAINS/. I WILL GRADUALLY DRY THINGS OUT ON WEDNESDAY AS 500MB HEIGHTS BEGIN TO RISE AND WESTERN RIDGE SLOWLY BUILDS EASTWARD. .CYS... WY...NONE. NE...NONE. RGB/JK
NEZ001>003-019>021-054-055-WYZ059>070-011200- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHEYENNE WY 1100 AM MDT WED APR 30 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEASTERN WYOMING AND THE WESTERN NEBRASKA PANHANDLE. .DAY ONE...TODAY AND TONIGHT A FEW THUNDERSTORMS WILL PRODUCE A BRIEF HEAVY RAINFALL...FREQUENT LIGHTNING AND SMALL HAIL THIS AFTERNOON FROM THE SOUTHEAST CORNER OF WYOMING INTO THE SOUTHWEST NEBRASKA PANHANDLE. A FEW THUNDERSTORMS OVER CENTRAL AND NORTHERN LARAMIE COUNTY WYOMING LATE THIS MORNING WILL BECOME MORE NUMEROUS AS THEY MOVE NORTH AND EAST INTO PLATTE AND GOSHEN COUNTIES. LIGHT SNOW WILL BE LIKELY INTO EARLY AFTERNOON OVER THE LARAMIE AND SNOWY RANGES. ANY PRECIPITATION DURING THE AFTERNOON SHOULD MAINLY BE RAIN...THEN SWITCH BACK TO SNOW THIS EVENING. TOTAL ACCUMULATIONS SHOULD BE 1 TO 2 INCHES BY THURSDAY MORNING. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. THERE IS A CHANCE OF SHOWERS AND THUNDERSTORMS DAILY FROM THURSDAY THROUGH SUNDAY ACROSS SOUTHEAST WYOMING AND THE WESTERN NEBRASKA PANHANDLE. THE CHANCE OF THUNDERSTORMS WILL COME TO AN END MONDAY AS COOLER AIR COMES IN...BUT THE CHANCE OF RAIN SHOWERS WILL CONTINUE THROUGH TUESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED OVER THE SOUTHEAST CORNER OF WYOMING AND THE SOUTHWEST NEBRASKA PANHANDLE THROUGH THIS EVENING. BANN WCJIN-WYSE-WYNE
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
1229 PM MDT WED APR 30 2003
TIME(MDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
1215 PM 13 NE CHEYENNE WY 0.75 IN HAIL
04/30/03 LARAMIE HAIL 1 IN DEEP
JCHPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
0138 PM MDT WED APR 30 2003
TIME(MDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0128 PM 18 WNW CHEYENNE WY 0.75 IN HAIL
04/30/03 LARAMIE 40 TO 50 MPH WINDS
0133 PM 27 NW CHEYENNE WY 0.50 IN HAIL
04/30/03 LARAMIE HAIL COVERED GROUND
JCHPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
0224 PM MDT WED APR 30 2003
TIME(MDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0211 PM 10 E CHEYENNE WY 0.75 IN HAIL
04/30/03 LARAMIE
0150 PM 5 W CHEYENNE WY 0.75 IN HAIL
04/30/03 LARAMIE LOTS OF RAIN
0215 PM CHEYENNE WY 0.75 IN HAIL
04/30/03 LARAMIE IN TOWN
BMCThe Cheyenne radar (KCYS), 148 km away, was scanning. The volume nearest the first event began at 22:03 UTC.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Nebraska in 2003Every state in 2003This day in weather historyWarnings in Nebraska, April 2003
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5352350.